Texas, 2019

Tornadoes and Hail in Texas, April 6 to 7, 2019

April 6 to 7, 2019 · NWS HGX · 31 events in 12 counties and zones

A storm system moved across the area during the day and produced large hail, damaging winds and tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$302,000
Crop damage
$67,000
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A storm system moved across the area during the day and produced large hail, damaging winds and tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 6, 5:22 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 6, 5:22 AM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
622 AM CDT Sat Apr 6 2019

.AVIATION [12Z TAF Issuance]...

Flying conditions already unpleasant with MVFR conditions at best
and showers already beginning to crop up in the north and
southwest. While we should manage to get flight conditions up to
VFR for at least a short bit this afternoon, spread VCSH to all
terminals as well. Look for conditions to crash again tonight,
along with thunder possible up north. With the bulk of today's
most intense activity expected north of our area, do not get too
aggressive with the rain and storms...yet. But, will have to keep
an eye out for unforeseen mesoscale influence that could push
heavier impact south to CLL and UTS.

&&

.PREV DISCUSSION /Issued 457 AM CDT Sat Apr 6 2019/...

.DISCUSSION...

Severe weather and heavy rainfall are possible this weekend. While
the weekend will not be a complete washout, people need to be
diligent to monitor weather forecasts for updates, watches and
warnings.

.NEAR TERM [Through Today]...

Mesoanalysis will be essential through out the day as severe
weather and heavy rainfall begins to unfold. Starting out with the
surface, low pressure has developed over west TX in response to
the first jet streak and short wave trough to move into the
plains. This has allowed for winds to back to the ESE over much of
the area. Water vapor imagery is key to the analysis aloft today
as there are many subtle features that if go unanalyzed, could
make an impact on the forecast. Right now water vapor imagery
shows the beginnings of a jet streak coming into south Texas and
we see large scale lift increasing due to resulting shower
activity over the region. This feature may not have initialized
well in the models and could allow for a weakening of the cap more
so than the models indicate. AMDAR airplane soundings over the
area show a fairly strong cap in place with the EML around
800-700mb. Divergence from the left exit region of this southern
jet will act to enhance the LLJ today and a continuing eroding of
any capping. The focus for convection today looks to be centered
along the main jet axis with this first short wave trough pushing
into the southern Plains as a second jet streak comes into Mexico
this afternoon. This jet axis should be oriented across central
Texas towards the Arklatex. At 09Z water vapor imagery already
started to show some enhanced cloud cover over the Hill Country
into central Texas as evidence for stronger lift over the region.
The second jet streak is currently back over California and
western Arizona. There will be no lacking moisture or instability
today as AMDAR soundings also show steep lapse rates above the
EML. PWAT values this morning are 1.5 to 1.6 inches of the lower
Texas Coast. PWAT values are expected to increase through Sunday
and expand across the region.

There is a lot of analysis to digest but SPC and WPC have put
together some solid synthesis of the data. Severe weather risk of
slight to enhanced looks on track for the northern most counties.
Last few runs of the HRRR along with several WRF/HREF runs
continue to highlight an area north of College Station to Crockett
for primarily a wind/hail threat. But there is also a 5% tornado
probability. This area should have the most convergence for storms
but also where moisture/instability/shear combine for convection
capable of severe weather. Most likely the thunderstorm activity
will remain just north of this line more into the NWS Fort Worth
warning area but mesoscale processes with outflow boundaries could
shift this activity south. Our forecast leans on the higher side
of rain chances for this reason but there will be a tight gradient
in precip chances and it could shift. Storm modes look to be more
linear hence the wind/hail threat but a rotating updraft could
also be possible given the shear parameters for a low end tornado
threat. This will be especially true for the enhanced/slight risk
areas of the outlook.

WPC also has a slight risk of excessive rainfall for parts of the
northern counties from College Station to Crockett. This is due to
the possibility of storms training along the same area. Recent
runs of the HRRR and the Texas Tech WRF support this idea with
convection initiating around 15Z and going until 00Z Sunday.
These areas of training storms line up well with the lift from the
jet axis mentioned before. Due to the training, rainfall amounts
could stack up quickly and present a localized flood threat. Again
this axis of higher rainfall should be from say a Temple to
Palestine line but with mesoscale processes we will need to see if
this shifts farther south towards the Brazos valley into east
Texas. NAEFS also highlights this area for higher than normal PWAT
and moisture transport. The flood threat only complicates the
weather message when added to the severe weather threats.

.SHORT TERM [Sunday Through Monday]...

By Sunday morning the pattern becomes even more conducive for a
heavy rainfall threat but we do not want to forget about the
severe weather threat. SPC still has the area in a slight risk. By
Sunday morning the upper level trough should be over the Rio
Grande Valley with a strong area of PVA from Del Rio to Laredo.
This vorticity along with a jet streak should move over SE Texas
by 18Z Sunday with a slight negative tilt. This quickly erodes any
capping and brings more enhancement to the LLJ over the area.
PWAT increase to 1.7 to 2.0 inches depending upon the model. The
point here is that these values will be well above the 90th
percentile of climo and nearing record values for the day. NAEFS
also shows higher than 90th percentile of moisture transport
during this time so between the lift and high moisture there is a
growing concern for a heavy rainfall threat. QPF output from the
models varies quite a bit but looking at an area wide of 2 inches
possible on Sunday and likely have some bands of higher amounts.
Hi-res models are showing some signs of these enhanced bands but
again QPF output does not seem to line up well with the overall
synoptic pattern and expected moisture. The other aspect that is
relatively unknown at this point will be any interaction of the
trough with outflow boundaries for focused ascent. WRF runs seem
to be trying to key on these boundaries for higher rainfall
amounts but hard to know the exact evolution of these outflow
boundaries. This is another area where ongoing mesoanalysis will
be key to better pinpoint these details. Another question that
remains will be just how far south this second trough will drop
over Mexico and how the trough moves east or northeast across the
area. If it drops a little more south, the system could be slower
to move over the area and possible produce higher rainfall. This
all remains to be seen but alternate scenarios that deserve
attention.

We are really close to looking at possibly issuing a flash flood
watch for Sunday but this may depend upon how much rainfall falls
today. Grounds are still on the dry side but some areas have had
some rainfall. WPC slight risk of excessive rainfall looks to be a
good outline to follow for a watch area. For now we think we can
wait for the 12Z model runs to help define a watch area.

Overpeck

.LONG TERM [Monday Night Through Saturday]...

Overall we are expecting a dry forecast with rain chances not
possible until the end of the week. Temperatures should be above
normal by a good 5 degrees or more.

.MARINE...

Light easterly flow is in place across the waters very early this
morning, but should become moderate and veer slightly more
southeasterly through the day today. The offshore waters may be
marginal for caution-level winds. Though there will be a chance of
showers and storms today, most of the action today will be well
inland, over North and Central Texas. The better chance for storms
near the waters will be Sunday, as a coastal trough sets up,
possibly enhanced by outflow from yesterday's storm activity. A weak
coastal low may even form along the trough and move across coastal
Southeast Texas through Sunday night. This may tighten the pressure
gradient over the outflow waters to the SCEC threshold, but for the
moment the forecast stays just below it.

A Monday cold frontal passage will veer relatively weak winds
northwest through late Tuesday night. Return flow is expected by
sunrise Wednesday. The strongest winds of the week are forecast from
Wednesday afternoon through Thursday morning, with another cold
front arriving later on Thursday to shift winds northwesterly
again.

Luchs

.HYDROLOGY...

Main impacts from any heavy rainfall this weekend should be rises
on area rivers and bayous. We will have to monitor closely for
bayous rising out of banks and this will largely depend upon rain
rates of the storms and how quickly a bayou responds. Street
flooding will be the greatest impact in urban areas especially on
Sunday. Based on RFC QPF ensemble most rivers/bayous should stay
in banks with only a few gages reaching action stage or even minor
flooding.

Overpeck

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  80  67  75  60  81 /  60  60  80  30  10
Houston (IAH)          82  69  75  62  82 /  30  60  80  40  20
Galveston (GLS)        74  67  73  65  77 /  20  50  90  50  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...Dense Fog Advisory until 11 AM CDT this morning for the
     following zones: Coastal Brazoria...Coastal
     Galveston...Coastal Jackson...Coastal Matagorda...Galveston
     Island and Bolivar Peninsula...Matagorda Islands.

GM...Dense Fog Advisory until 11 AM CDT this morning for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Galveston Bay...Matagorda Bay.

&&

NEAR TERM...Overpeck
SHORT TERM...Overpeck
LONG TERM...Overpeck
AVIATION...Luchs
MARINE...Luchs
HYDROLOGY...Overpeck
Hazardous weather outlook, Apr 6, 4:27 AM CST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
527 AM CDT Sat Apr 6 2019

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-071030-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
527 AM CDT Sat Apr 6 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

There is a slight risk of severe weather along and north of a
Columbus to Livingston line. There is an enhanced risk of severe
weather along and north of a Bryan to Lufkin line. The main
threats will damaging straight line winds and hail from a line of
storms. A brief tornado cannot be ruled out. There is also a
threat for heavy rainfall over the same area as the enhanced
severe weather risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a slight risk of severe weather for all of the area on
Sunday. Again the main threats will be damaging winds and hail but
a brief tornado may still be possible. There is a higher risk for
heavy rainfall and flooding over the area on Sunday. Most areas
could get 2 inches of rainfall or more from storms moving across
the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Sunday.

GMZ330-335-350-355-370-375-071030-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
527 AM CDT Sat Apr 6 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Dense sea fog will be possible this morning through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for sea fog will continue into Sunday and Monday.
Thunderstorm activity will be more numerous Sunday with the
potential for severe weather along the coast and through the bays.
Damaging winds will be the main threat along with heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Sunday.

In the hours before

Special weather statement, Apr 6, 7:43 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
843 AM CDT SAT APR 6 2019

TXZ179-061430-
Polk TX-
843 AM CDT SAT APR 6 2019

...SPECIAL WEATHER STATEMENT...

At 842 AM CDT, Doppler radar was tracking a strong thunderstorm near
Seven Oaks, or near Livingston, moving east at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Livingston, Corrigan, Seven Oaks, northeastern West Livingston,
Leggett and Moscow.

LAT...LON 3071 9496 3080 9505 3109 9467 3109 9466
      3103 9463 3101 9466 3080 9461
TIME...MOT...LOC 1342Z 252DEG 26KT 3080 9491
Special weather statement, Apr 6, 8:40 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
940 AM CDT SAT APR 6 2019

TXZ195>198-212-061530-
Washington TX-Brazos TX-Waller TX-Grimes TX-Burleson TX-
940 AM CDT SAT APR 6 2019

...Strong Storms Approaching Somerville...Snook and Independence...

At 938 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Somerville State Park & Trailway, or 13 miles east of Giddings,
moving northeast at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Southwestern College Station, southwestern Bryan, Brenham, Navasota,
Washington, Somerville, Snook, Burton, Millican, Lake Somerville Dam,
Lake Somerville State Park & Trailway, Carmine, Lyons, Independence,
Quarry and Wellborn.

LAT...LON 3066 9649 3030 9583 3011 9649 3018 9677
      3020 9674 3022 9674 3024 9673 3025 9672
      3025 9669 3029 9666 3030 9664 3030 9667
      3032 9669 3032 9674 3038 9678
TIME...MOT...LOC 1438Z 237DEG 43KT 3024 9671
Special weather statement, Apr 6, 8:47 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
947 AM CDT SAT APR 6 2019

TXZ177-198-199-061530-
Walker TX-Grimes TX-Montgomery TX-
947 AM CDT SAT APR 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRIMES...EXTREME
NORTHWESTERN MONTGOMERY AND CENTRAL WALKER COUNTIES UNTIL 1030 AM
CDT...

At 946 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Bedias, or 20 miles northeast of Navasota, moving
northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huntsville, Crabbs Prairie, Carlos and Roans Prairie.

LAT...LON 3051 9606 3063 9613 3095 9553 3064 9549
TIME...MOT...LOC 1446Z 242DEG 42KT 3065 9592
Special weather statement, Apr 6, 8:50 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
950 AM CDT SAT APR 6 2019

TXZ177-178-198-199-061515-
San Jacinto TX-Walker TX-Grimes TX-Montgomery TX-
950 AM CDT SAT APR 6 2019

...SPECIAL WEATHER STATEMENT...

At 949 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Montgomery, or 16 miles west of Willis, moving
northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Willis, New Waverly, Huntsville State Park, Richards and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 9576 3055 9585 3070 9526 3043 9520
TIME...MOT...LOC 1449Z 242DEG 28KT 3050 9575

The radar

The Ft Hood radar (KGRK), 113 km away, was scanning. The volume nearest the first event began at 15:16 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 8 hail, 2 funnel cloud, 2 tornado. Local standard time, as filed.

Hail, Brazos

When
April 6, 9:15 AM CST
Where
Brazos County, 4.19 mi NE of Enright
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.537, -96.225

Dime sized hail was reported near the Texas World Speedway.

Funnel Cloud, Brazos

When
April 6, 5:05 PM CST
Where
Brazos County, 4.38 mi ESE of Kurten
Reported by
Storm Chaser
Coordinates
30.760, -96.200

A funnel cloud was sighted.

Hail, Madison

When
April 6, 5:09 PM CST
Where
Madison County, 4.94 mi WSW of North Zulch
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.900, -96.180

Golf ball sized hail was reported.

Hail, Houston

When
April 6, 5:10 PM CST
Where
Houston County, 0.91 mi NW of Grapeland
Measured
4.5 in hail
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
31.490, -95.480

There were multiple reports of softball sized hail.

Funnel Cloud, Houston

When
April 6, 5:11 PM CST
Where
Houston County, 0.91 mi NW of Grapeland
Reported by
Public
Coordinates
31.490, -95.480

A funnel cloud was sighted.

Hail, Houston

When
April 6, 5:11 PM CST
Where
Houston County, 0.91 mi NW of Grapeland
Measured
2.75 in hail
Property damage
$16,000
Reported by
Public
Coordinates
31.490, -95.480

Baseball sized hail was reported.

Hail, Madison

When
April 6, 5:20 PM CST
Where
Madison County, 0.8 mi WNW of Madisonville Muni Ar
Measured
2.75 in hail
Property damage
$17,000
Reported by
Law Enforcement
Coordinates
30.922, -95.963

Baseball sized hail was reported on US 190 west of Madisonville.

Thunderstorm Wind, Brazos

When
April 6, 5:39 PM CST
Where
Brazos County, 1.82 mi NE of Edge
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.900, -96.260

Two trees near Macey Road north of Kurten blocked traffic.

Hail, Houston

When
April 6, 6:34 PM CST
Where
Houston County, 0.84 mi SSW of Crockett
Measured
1 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.310, -95.457

Quarter sized hail occurred at the Sheriff's office.

Hail, Houston

When
April 6, 7:00 PM CST
Where
Houston County, Kennard
Measured
1.75 in hail
Property damage
$2,000
Reported by
Park/Forest Service
Coordinates
31.360, -95.180

Golf ball sized hail was reported.

Hail, Houston

When
April 6, 7:13 PM CST
Where
Houston County, 0.24 mi ESE of Houston City
Measured
1 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.299, -95.426

Quarter sized hail completely covered Highway 287.

Thunderstorm Wind, Fort Bend

When
April 6, 11:16 PM CST
Where
Fort Bend County, 2.27 mi NE of Dewalt
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
29.570, -95.540

Trees and power lines were downed.

Thunderstorm Wind, Jackson

When
April 7, 9:15 AM CST
Where
Jackson County, 0.92 mi SE of Ganado
Measured
56 kt (64 mph) estimated gust
Property damage
$9,000
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
29.040, -96.510

There was some roof and tree damage.

Thunderstorm Wind, Wharton

When
April 7, 9:45 AM CST
Where
Wharton County, El Campo
Measured
57 kt (66 mph) estimated gust
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
29.200, -96.280

There were trees downed with two of them blocking roadways.

Thunderstorm Wind, Matagorda

When
April 7, 10:35 AM CST
Where
Matagorda County, 0.92 mi NW of Sargent
Measured
53 kt (61 mph) estimated gust
Property damage
$6,000
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
28.840, -95.660

Trees were downed, and there was carport damage.

Thunderstorm Wind, Matagorda

When
April 7, 10:37 AM CST
Where
Matagorda County, 1.38 mi N of Sargent
Measured
54 kt (62 mph) estimated gust
Property damage
$5,000
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
28.850, -95.650

There was some carport damage and trees were downed.

Thunderstorm Wind, Brazoria

When
April 7, 11:06 AM CST
Where
Brazoria County, 1.21 mi E of Oyster Creek
Measured
51 kt (59 mph) estimated gust
Property damage
$7,000
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
29.000, -95.300

There was roof and fence damage at several properties.

Thunderstorm Wind, Fort Bend

When
April 7, 11:10 AM CST
Where
Fort Bend County, 0.6 mi E of Sugarland
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
Public
Coordinates
29.620, -95.620

There were trees blown down.

Thunderstorm Wind, Fort Bend

When
April 7, 11:16 AM CST
Where
Fort Bend County, 2.27 mi NE of Dewalt
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
29.570, -95.540

There were trees and powerlines down.

Thunderstorm Wind, Harris

When
April 7, 11:17 AM CST
Where
Harris County, 1.2 mi E of Bellaire
Measured
52 kt (60 mph) estimated gust
Crop damage
$5,000
Reported by
River/Stream Gage
Coordinates
29.700, -95.460

There were numerous reports of downed tree limbs in and around the Bellaire and West University Place areas.

Thunderstorm Wind, Brazos

When
April 7, 11:24 AM CST
Where
Brazos County, 2.83 mi NNE of Bryan Coulter Arpt
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
30.760, -96.320

Wind gust was measured by the general public.

Thunderstorm Wind, Harris

When
April 7, 11:30 AM CST
Where
Harris County, 1.51 mi NNE of Houston Hgts
Measured
52 kt (60 mph) estimated gust
Crop damage
$15,000
Reported by
Social Media
Coordinates
29.770, -95.390

There were over ninety reports of tree damage.

Thunderstorm Wind, Harris

When
April 7, 11:35 AM CST
Where
Harris County, 1.8 mi E of Bellaire Jct
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Crop damage
$5,000
Reported by
Broadcast Media
Coordinates
29.720, -95.420

Street and business signs were damaged. There was also tree damage in and around the Rice Village area too.

Tornado, Harris

When
April 7, 11:42 AM CST to 11:44 AM CST
Where
Harris County, 1.37 mi S of Alta Vista to 0.84 mi S of Alta Vista
Rating
EF1
Path length
0.73 mi
Path width
50 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
29.650, -95.202

This EF-1 tornado snapped numerous street poles and destroyed a building when its west facing wall collapsed. There was considerable tree damage with large limbs stripped and trunks snapped.

Thunderstorm Wind, Galveston

When
April 7, 11:43 AM CST
Where
Galveston County, 2.07 mi S of Dickinson
Measured
53 kt (61 mph) estimated gust
Crop damage
$3,000
Reported by
Public
Coordinates
29.440, -95.050

There were trees blown down.

Thunderstorm Wind, Montgomery

When
April 7, 11:50 AM CST
Where
Montgomery County, 1.64 mi WSW of Keenan
Measured
54 kt (62 mph) estimated gust
Crop damage
$3,000
Reported by
Amateur Radio
Coordinates
30.323, -95.646

There were trees down across FM 2854 near Keenan Cutoff Road.

Thunderstorm Wind, Galveston

When
April 7, 11:53 AM CST
Where
Galveston County, 0.92 mi NW of Texas City Gulf Arpt
Measured
52 kt (60 mph) estimated gust
Crop damage
$3,000
Reported by
Public
Coordinates
29.410, -94.960

There were trees downed.

Thunderstorm Wind, Harris

When
April 7, 11:58 AM CST
Where
Harris County, 0.91 mi SW of Highlands
Measured
52 kt (60 mph) estimated gust
Crop damage
$7,000
Reported by
Emergency Manager
Coordinates
29.810, -95.060

Trees and powerlines were downed.

Tornado, Montgomery

When
April 7, 11:58 AM CST to 11:59 AM CST
Where
Montgomery County, 1.65 mi WSW of Keenan to 1.58 mi WSW of Keenan
Rating
EF0
Path length
0.03 mi
Path width
30 yd
Property damage
$6,000
Crop damage
$7,000
Reported by
Broadcast Media
Coordinates
30.319, -95.644

This EF-0 tornado downed or snapped several trees, including one on a trailer.

Thunderstorm Wind, Galveston

When
April 7, 12:15 PM CST
Where
Galveston County, 1.38 mi N of Crystal Beach
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
29.440, -94.670

Some travel trailers were flipped over.

Thunderstorm Wind, Polk

When
April 7, 1:11 PM CST
Where
Polk County, Corrigan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
31.000, -94.820

A tree was downed onto a home.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806630, 806631, 806632, 806633, 806634, 806648, 806635, 806637, 806642, 806643, 806645, 806646, 807346, 807348, 807349, 807350, 807351, 807353, 807354, 807357, 807358, 807360, 807361, 807377, 807363, 807365, 807366, 807367, 807379, 807369, 807371.